MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK
Model Number 420183-15
Medical Device Problem Codes Thermal Decomposition of Device (1071); Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the permanent cautery hook instrument to perform failure analysis (fa).Fa was able to confirm and reproduce the customer reported complaint.The instrument was found to have thermal damage on the monopolar yaw pulley at the distal clevis.Material appears to have burnt off from the charring that occurred near the distal clevis.The instrument failed the electrical continuity test.Components adjacent to the yaw pulley do not show thermal damage.A regulatory post market surveillance analyst reviewed the photo the customer submitted, and the photo was consistent with the alleged complaint of burn marks on the instrument's tip.No further escalations are required for the image review.The probable root cause of the thermal damage is primarily attributed to the use conditions of monopolar energy if the lowest power or effect setting possible is not used for the minimum time necessary to achieve the desired effect.If this instrument has thermal damage but no damage to the conductor wire and/or ceramic sleeve, then this damage is the result of capacitive coupling, which is the transfer of electrical energy between two conductive materials that are separated by intact insulation.Capacitive coupling from the distal electrode should be detectable by the user as the distal electrode should always be visualized when energy is activated.
 
Event or Problem Description
It was reported that after a da vinci-assisted surgical procedure, an abnormal discharge occurred at the head end of the permanent cautery hook instrument.When the instrument was removed, there were burn marks on the tip of the instrument.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the arcing occurred at the head in the end of the instrument and there was damage in between the jaws.The issue occurred while cauterizing.The settings on the esu were cut 4 and coag 4.The instrument was in use for 10 minutes.The instrument was in contact with tissue when the arcing occurred.There was no injury to the patient.The instrument was inspected prior to use and no damage was observed.The instrument did not collide with a different instrument and did not touch any staples, clips or sutures when energized.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21361647
Report Number2955842-2025-01499
Device Sequence Number18251521
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)K10230418
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-15
Device Catalogue Number420183
Device Lot NumberK10230418 116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown